Texas, 2025

Hail in Texas, March 15, 2025

March 15, 2025 · NWS SHV · 4 events in 4 counties and zones

Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into parts of East Texas. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Robust thunderstorm development began late in the evening on March 14th through the morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana and into parts of East Texas. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas farther to the north. However, a strengthening low-level jet sampled by KSHV supported 0-1 km storm relative helicity (SRH) on the order of 200-300 m2/s2. Increasing low-level surface moisture and mixed layer CAPE were supportive of a more volatile environment downstream of the developing convection. Discrete to semi-discrete supercells migrated into this air mass with several reports of large hail across East Texas through the early morning hours on March 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 2:04 AM CST, 27 minutes earlier.

Area forecast discussion, Mar 15, 2:04 AM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
304 AM CDT Sat Mar 15 2025

...New UPDATE...

.UPDATE...
Issued at 300 AM CDT Sat Mar 15 2025

Collaboration call with SPC has resulted in a cancellation of
Tornado Watch #38 for portions of Northern Louisiana and South
Central Arkansas and the issuance of Severe Thunderstorm Watch #43
for portions of Northeast Texas, mainly south of the dryline as
mentioned above. These storms will pose more of a large hail
threat given the steep lapse rates in place vs a tornado threat
thus the decision to go Severe Thunderstorm Watch and not Tornado
Watch but per collaboration with SPC...that certainly does not
mean we could not see an isolated tornado across Northeast Texas
this morning. Thinking is the tornado threat will be higher across
Northern Louisiana and South Central Arkansas later this morning
so a new Tornado Watch will likely become necessary for areas
downstream of Severe Thunderstorm Watch #43 in a few hours.

13

&&

.SHORT TERM...
(Saturday through Sunday)
Issued at 135 AM CDT Sat Mar 15 2025

Sfc dryline as of 2 AM this morning was basically paralleling the
I-30 Corridor of NE TX into SW AR and had shown some instances of
backing up slightly to the northwest earlier this morning but it
should begin slowly advancing south and east after sunrise as our
upper level trough pivots out of the Texas Hill Country and into
the Middle Red River Valley. Current Tornado Watch #38 in effect
until 5 AM will be allowed to expire on time and beyond this, we
will need to watch for renewed convective development to our south
and southwest as upper level ascent should really begin amping up
near or shortly before sunrise in response to the ejecting
upstream trough. The airmass to the south and east of the stalled
dryline can best be described as marginally unstable attm with
SBCAPE values near 1500-2000 J/KG with steep mid-level lapse
rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work
along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of
severe weather will be possible this morning. Assuming that the
dryline behaves as progs suggest, our greatest severe weather
threat area should be focused across Deep East Texas into Northern
Louisiana and South Central Arkansas with the window of
opportunity being mainly this morning before ending by very early
afternoon at the latest across our far eastern zones as by that
time, our region should become dryslotted aloft from the
southwest.

As the dryline advances east in advance of the upper trough axis,
look for rapidly falling dewpoints which will result in rapidly
falling humidity. Post dryline winds will veer around to the WSW
with speeds near 10 to 20 mph with higher gusts. This again will
result in an elevated Fire Danger risk today across our western
half (see Fire Weather Discussion below for details). Went on the
warmer side of guidance concerning temperatures today as NBM MOS
has been too cool for days now and see no reason to go cooler
today without a frontal passage behind the dryline today.

Speaking of frontal passage, the true cold front in association
with the upper trough will finally begin moving into our region
from the northwest by very late this afternoon, making quick work
through our region by late this evening. Cannot rule out some
isolated showers in this post dryline/pre frontal airmass before
skies clear areawide tonight. We will see a cool down for Sunday
but nothing significant with high temperatures mostly in the 60s.

13

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 135 AM CDT Sat Mar 15 2025

Upper ridging through the early part of next week will mean dry
conditions but temperatures quickly moderate by Monday with a
warming trend continuing into at least Tuesday of next week. Our
next upstream trough ejects out into the Southern Plains Tuesday
Night/Wed timeframe but the trough appears to be moisture starved
across our region. Kept slight chance pops going for Wed across
our eastern half only but this trough does not appear to have much
impact on our region other than to cool us down slightly by the end
the upcoming work week.

13

&&

.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Fri Mar 14 2025

Windy conditions will persist at all sites for the at least the
first couple of hours of the period. However, wind speeds should
rapidly diminish to around 10 kts or less before 15/06z. Showers
and thunderstorms remain possible early in the period, mainly
southeast of a line from KJSO to KELD, but convective coverage and
impacts any individual TAF sites are very uncertain. MVFR ceilings
are expected at most locations after 15/06z. Another round of
convection should develop across East Texas just before sunrise
and will spread east and southeast on Saturday, finally exiting to
the east late in the period. Flight conditions should rapidly
improve back into the VFR range from west to east as the showers
and thunderstorms end.

Nuttall

&&

.FIRE WEATHER...
Issued at 224 PM CDT Fri Mar 14 2025

There will be another elevated Fire Danger threat once again today
across the western half of the Four State Region. This will
include all of Northeast Texas, Southeast Oklahoma, the adjacent
counties of Southwest Arkansas and the western third of Northwest
Louisiana. While there will be a chance of wetting rain this
morning across this region, rainfall amounts will be mainly near a
quarter of an inch or less. Minimum afternoon humidity values will
fall into the upper teens to near 30 percent across this region
with west southwest to west winds sustained near 15 mph with
higher gusts. Temperatures should fall off quickly this evening
after sunset and winds will shift around to the northwest in the
wake of a strong cold front. This should allow for rapid humidity
recovery after sunset this evening and this should alleviate the
elevated fire danger threat today. A Fire Danger Statement will be
issued for the western half of our region to highlight this
elevated Fire Danger threat today.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 215 AM CDT Sat Mar 15 2025

Spotter activation will likely be needed today for the development
of severe thunderstorms across portions of Deep East Texas into
Northern Louisiana and South Central Arkansas this morning through
very early this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  48  68  43 /  70  20   0   0
MLU  77  49  65  41 /  70  20   0   0
DEQ  75  40  65  36 /  40  20   0   0
TXK  78  44  66  42 /  40  20   0   0
ELD  76  45  65  38 /  70  20   0   0
TYR  80  45  68  45 /  40  10   0   0
GGG  80  45  68  43 /  50  10   0   0
LFK  82  48  71  44 /  70  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...09

In the hours before

Local storm report, Mar 14, 10:22 PM CST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1122 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     Tstm Wnd Dmg     3 WNW Patmos            33.53N 93.62W
03/14/2025                   Hempstead          AR   911 Call Center

            Tree reported down on Hwy 29 south of Hope,
            AR.

&&

16
Local storm report, Mar 14, 10:46 PM CST, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1146 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     Tstm Wnd Dmg     2 NNW Bluff City        33.74N 93.14W
03/14/2025                   Nevada             AR   911 Call Center

            Multiple trees down across roads, including
            Hwy 24 east of Prescott, AR.

&&

16
Local storm report, Mar 14, 11:09 PM CST, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1209 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     Tstm Wnd Dmg     2 NNW Patmos            33.54N 93.58W
03/14/2025                   Hempstead          AR   Public

            Damage to a roof and 4-wheelers, destroyed
            and flipped storage buildings, all near a
            home on Hempstead 57 Rd.

&&

16
Local storm report, Mar 15, 12:02 AM CST, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
102 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     Tstm Wnd Dmg     4 NW Patmos             33.56N 93.61W
03/14/2025                   Hempstead          AR   Emergency Mngr

            *** 1 INJ ***
            Trailer house blown over south of Hope, AR.
            One person taken to the hospital.

&&

16
Special weather statement, Mar 15, 12:32 AM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
132 AM CDT Sat Mar 15 2025

ARZ061-150700-
Nevada AR-
132 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEVADA COUNTY
UNTIL 2 AM CDT...

At 132 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 13 miles southeast of Prescott, moving northeast at 55
mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Rosston, Bluff City, Cale, Morris, Mount Moriah and Laneburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3383 9322 3382 9322 3383 9321 3382 9321
      3382 9320 3380 9318 3381 9316 3381 9315
      3382 9314 3380 9313 3379 9313 3378 9311
      3378 9310 3364 9311 3355 9324 3368 9339
TIME...MOT...LOC 0632Z 226DEG 45KT 3365 9327

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

09
Special weather statement, Mar 15, 2:26 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
326 AM CDT Sat Mar 15 2025

TXZ149-150-150900-
Rusk TX-Cherokee TX-
326 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHEROKEE AND
SOUTHWESTERN RUSK COUNTIES UNTIL 4 AM CDT...

At 326 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Rusk, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jacksonville, Rusk, Ponta, New Salem, Maydelle, New Summerfield,
  Gallatin, Reklaw, Concord, Glenfawn, Laneville and Brachfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3209 9499 3214 9486 3185 9473 3184 9477
      3184 9494 3183 9493 3183 9495 3182 9495
      3182 9494 3176 9528 3195 9539
TIME...MOT...LOC 0826Z 250DEG 40KT 3186 9522

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

20

The radar

The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 08:28 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Cherokee

When
March 15, 2:31 AM CST
Where
Cherokee County, 0.59 mi E of Jacksonville Arpt
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.870, -95.210

Quarter size hail reported near the Cherokee County Airport.

Hail, Rusk

When
March 15, 3:39 AM CST
Where
Rusk County, 4.17 mi SE of Henderson
Measured
0.75 in hail
Reported by
Public
Coordinates
32.100, -94.760

Penny size hail reported southeast of Henderson via Mping.

Hail, Nacogdoches

When
March 15, 4:30 AM CST
Where
Nacogdoches County, 1.36 mi ENE of Caro
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.760, -94.710

Quarter size hail reported in the Caro community.

Hail, Panola

When
March 15, 5:04 AM CST
Where
Panola County, 3 mi SSW of Riderville
Measured
1 in hail
Reported by
Public
Coordinates
32.160, -94.400

Quarter size hail reported just west of Carthage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249040, 1249045, 1249048, 1249052.